Journal of Symplectic Geometry

Volume 1 (2001)

Number 4

Existence of perfect Morse functions of spaces with semi-free circle action

Pages: 829 – 850

DOI: http://dx.doi.org/10.4310/JSG.2001.v1.n4.a7

Author

Mikhail Kogan

Abstract

Let M be a compact oriented simply-connected manifold of dimension at least 8. Assume M is equipped with a torsion-free semi-free circle action with isolated fixed points. We prove M has a perfect invariant Morse-Smale function. The major ingredient in the proof is a new cancellation theorem for invariant Morse theory.

Full Text (PDF format)